Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 239, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 1994, 6:21 AM CDT for Adair County, Delaware County, Oklahoma. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1994, 6:21 AM CDT (11:21 UTC)
- Expired
- Jun 9, 1994, 7:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Adair County, OK, Delaware County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 11.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1847 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 091121 SVRTUL OKC001-041-091215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 621 AM CDT THU JUN 9 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN EAST CENTRAL OKLAHOMA ...NORTHERN ADAIR COUNTY IN NORTHEAST OKLAHOMA ...EASTERN DELAWARE COUNTY AT 620 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS FROM JUST EAST OF JAY TO 5 MILES NORTH OF PROCTOR. THE STORMS WERE MOVING EAST AT 25 MPH. THESE STORMS HAVE A HISTORY OF WINDS UP TO 70 MPH AND DIME SIZED HAIL. WEST SILOAM SPRINGS...COLCORD...WATTS ...AND WESTVILLE ARE IN THE PATH OF THESE STORMS. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER CROSSINGS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 5:27 AM CDT, 54 minutes earlier.
Area forecast discussion, Jun 9, 5:27 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 525 AM CDT THU JUN 9 1994 STRMS IN NRN CNTIES HV KEPT ME BUSY MUCH OF THE MRNG. THUS HV NOT HAD MUCH TIME TO CONSIDER MDLS. SINCE I'M RUNNING ABT AN HR BEHIND ON PUBLIC FCST WL KEEP THIS BRIEF. STRMS THAT FIRED NR H85 BNDRY HV BEEN SLOWLY SAGGING SWD. NOT SURE HOW LONG THEY HOLD TOGETHER SO WL KEEP POPS IN CHC CAT FOR NOW. WLD TTINK THAT SFC BNDRY IN SE OK WLD BCM FOCUS LATER TDY AS CAP SHLD BE SLOWLY WEAKENING. FLOW WL BE WEAK THRUOUT FCST PD BOTH AT SFC AND ALOFT. APRS THAT SFC BNDRY WL REMAIN IN XTRM SRN OK THRU FRI SO WL KEEP LO POPS THERE. ALTHO WK S/W IS PROGGED TO MV ESE ACRS KS TMRW WL KEEP POPS OUT OF NRN ZNS THINKING THAT ATMOS WL DRY OUT AND STABLIZE SOME THERE. FOR TEMPS TRIED TO BLEND FWC NMBRS W/PREV FCST DUE TO TIME CONSTRAINTS. ZNS WL FOLLOW SHORTLY AFT TAKING ONE LAST LOOK AT THEM. SOME NMBRS TUL 86/65/85 421 MLC 87/67/86 432 BVO 85/62/85 521 IDB 91/70/88 443 .TUL...NONE.
In the hours before
Special weather statement, Jun 9, 2:01 AM CDT, 4 hours 20 minutes before
OKZ054-090800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 202 AM CDT THU JUN 9 1994 ...STRONG THUNDERSTORM MOVING INTO NORTHWESTERN OSAGE COUNTY... AT 155 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM 7 MILES WEST OF SHIDLER. THIS STORM WAS SLOWING MOVING EAST NORTHEAST AT 10 MPH. PERSONS IN WEBB CITY AND SHIDLER CAN EXPECT A PERIOD OF HEAVY RAIN AND GUSTY WINDS. SOME SMALL HAIL IS ALSO POSSIBLE. OTHERh SCATTERED SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS NORTHWESTERN OSAGE COUNTY. THESE SHOWERS AND THUNDERSTORMS WERE GENERALLY NORTH AND WEST OF LINE FROM BIGHEART TO FAIRFAX.
Special weather statement, Jun 9, 2:02 AM CDT, 4 hours 19 minutes before
OKZ054-090800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 202 AM CDT THU JUN 9 1994 ...STRONG THUNDERSTORM MOVING INTO NORTHWESTERN OSAGE COUNTY... AT 155 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM 7 MILES WEST OF SHIDLER. THIS STORM WAS SLOWING MOVING EAST NORTHEAST AT 10 MPH. PERSONS IN WEBB CITY AND SHIDLER CAN EXPECT A PERIOD OF HEAVY RAIN AND GUSTY WINDS. SOME SMALL HAIL IS ALSO POSSIBLE. OTHER SCATTERED SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS NORTHWESTERN OSAGE COUNTY. THESE SHOWERS AND THUNDERSTORMS WERE GENERALLY NORTH AND WEST OF LINE FROM BIGHEART TO FAIRFAX.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:49 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 56 min |
| Jun 9, 3:48 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 57 min |
| Jun 9, 3:48 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 57 min |
| Jun 9, 4:07 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 68 min |
| Jun 9, 4:23 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 67 min |
| Jun 9, 4:43 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 47 min |
| Jun 9, 4:43 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 47 min |
| Jun 9, 5:00 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 30 min |
| Jun 9, 5:18 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 57 min |
| Jun 9, 5:30 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 45 min |
| Jun 9, 6:00 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 30 min |
| Jun 9, 6:28 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 62 min |
| Jun 9, 6:33 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 42 min |
| Jun 9, 7:11 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 49 min |
| Jun 9, 7:20 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 40 min |
| Jun 9, 7:24 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 66 min |
| Jun 9, 7:41 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 64 min |
| Jun 9, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.